Alert archive / Ohio / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 162, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Jun 13, 2004, 9:59 PM EDT for Morrow County, Ohio. It was in force for 61 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 13, 2004, 9:59 PM EDT (01:59 UTC)
- Expired
- Jun 13, 2004, 11:00 PM EDT
- In force
- 61 min
- Issued by
- NWS Cleveland, OH
- Area
- Counties, with a storm outline in the text
County Morrow County, OH
The radar
The Cleveland radar (KCLE), 136 km from the middle of the area, began a volume at 01:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 13, 7:00 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 2.0 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2285 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 971 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 130 m²/s²
- 0-3 km storm-relative helicity
- 204 m²/s²
- Significant tornado parameter
- 1.5
- Supercell composite
- 10.2
The text
As transmitted, in the capitals the NWS used until 2016.
614
WUUS51 KCLE 140159
SVRCLE
OHC117-140300-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CLEVELAND OH
959 PM EDT SUN JUN 13 2004
THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
MORROW COUNTY IN NORTH CENTRAL OHIO...
* UNTIL 1100 PM EDT
* AT 959 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM 7 MILES SOUTHWEST OF CARDINGTON...OR ABOUT 10
MILES NORTH OF DELAWARE...MOVING EAST AT 30 MPH.
* SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
CARDINGTON
CHESTERVILLE
MOUNT GILEAD
SPARTA
LARGE HAIL...DAMAGING WINDS...AND HEAVY RAINFALL ARE LIKELY WITH THIS
STORM. TAKE COVER IN A STURDY BUILDING UNTIL THE STORM HAS PASSED.
REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY
WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN CLEVELAND.
LAT...LON 4048 8301 4049 8295 4057 8295 4068 8263
4037 8264 4036 8293 4043 8292 4043 8302
$$
MAWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 7:15 PM EDT, 2 hours 44 minutes earlier.
Area forecast discussion, Jun 13, 7:15 PM EDT, 2 hours 44 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 715 PM EDT SUN JUN 13 2004 .DISCUSSION... UPDATED TO INCLUDE REST OF CWA IN SEVERE THUNDERSTORM WATCH 463 UNTIL MIDNIGHT. .PREVIOUS DISCUSSION... CLOUDS GRADUALLY THINNING OUT FROM WEST TO EAST ACROSS THE FORECAST AREA ALLOWING TEMPERATURES TO SOAR INTO THE LOWER 80S. A LINE OF SHOWERS OVER NORTHERN INDIANA MOVING EAST NORTHEAST WILL MOVE INTO NORTHWEST OHIO OVER THE NEXT FEW HOURS WHILE ACTIVITY OVER KENTUCKY AND SOUTHERN INDIANA TRIES TO MOVE NORTHEAST TOWARD THE AREA AS WELL. DTX SOUNDING SHOWS A FAIRLY STRONG CAP OVER THE AREA THIS MORNING AND IS POSSIBLY THE REASON ACTIVITY OVER INDIANA HAS BEEN SLOW TO DEVELOP. FORECAST AREA REMAINS UNDER A SLIGHT RISK FOR SEVERE WITH A MODERATE RISK JUST NORTH OF THE OHIO BORDER IN MICHIGAN. MORNING SOUNDING FROM DTX INDICATES A VEERING PROFILE ALONG WITH SPEED SHEAR AND WILL HAVE TO KEEP AN EYE ON STORMS AS THEY MOVE INTO THE AREA. LATEST RUC INDICATES A -2 LI OVER THE FORECAST AREA THIS AFTERNOON BUT COULD DROP EVEN FURTHER WITH THE INCREASING TEMPERATURES THROUGH THE AFTERNOON. DEW POINTS ARE WELL INTO THE UPPER 60S MOST AREAS WITH SOME LOWER 70S IN THE EXTREME WEST. THUNDERSTORM ACTIVITY IS STARTING TO PICK UP IN INTENSITY OVER INDIANA AS CAP IS STARTING TO BREAK. ATMOSPHERE WILL CONTINUE TO DESTABILIZE THROUGH THE AFTERNOON AND THUNDERSTORMS OVER INDIANA HAVE THE POTENTIAL TO BECOME SEVERE AS THEY MOVE THROUGH NORTHWEST OHIO. I DECIDED TO GO WITH LIKELY SHOWERS AND THUNDERSTORMS THIS EVENING DUE TO THE ACTIVITY HEADED TOWARD THE FORECAST AREA. IT APPEARS SHOWERS AND THUNDERSTORMS WILL QUIET DOWN LATE THIS EVENING AS MOISTURE AND PVA MOVE NORTHEAST OF THE AREA. SO I WILL DROP MENTION OF PRECIPITATION AFTER MIDNIGHT. TOMORROW WILL BE QUITE UNSTABLE ACROSS THE AREA. GUIDANCE TEMPERATURES GOING WITH MIDDLE TO UPPER 80S ACROSS THE AREA FOR HIGHS BUT WILL SHADE BACK A LITTLE BIT TO AT LEAST MIDDLE 80S IN THE WEST AND LOWER TO MIDDLE 80S EAST. VIGOROUS VORT MAX WILL MOVE EAST ACROSS THE SOUTHERN GREAT LAKES WHILE A SURFACE COLD FRONT AFFECTS THE AREA DURING THE EVENING HOURS MONDAY. WILL TAKE THE CONSERVATIVE APPROACH AND MENTION A CHANCE OF SHOWERS AND THUNDERSTORMS MONDAY. CONCERN IS TIMING OF THE FRONT AND UPPER LEVEL SHORTWAVE IF IT DECIDES TO HOLD OFF UNTIL MONDAY EVENING. AREA IS OUTLOOKED FOR SLIGHT RISK FOR SEVERE THUNDERSTORMS. ONCE FRONT CLEARS THE AREA MONDAY EVENING...AT LEAST ONE DAY OF DRY WEATHER IS EXPECTED FOR TUESDAY INTO TUESDAY NIGHT AS SURFACE HIGH PRESSURE BUILDS INTO THE AREA. EXPECTING ANOTHER SYSTEM TO RAPIDLY DIVE DOWN INTO THE FORECAST AREA WEDNESDAY MORNING BRINGING ANOTHER ROUND OF SHOWERS AND THUNDERSTORMS TO THE AREA. ONCE WEATHER SYSTEM ON WEDNESDAY MOVES EAST OF THE AREA...ANOTHER AREA OF HIGH PRESSURE WILL BUILD ACROSS THE FORECAST AREA THURSDAY FOR MORE DRY WEATHER UNTIL YET ANOTHER SYSTEM MOVES INTO THE AREA FRIDAY NIGHT AND SATURDAY THEN EXITING SLOWLY BY SUNDAY. TEMPERATURES IN THE EXTENDED PERIODS WILL BE CLOSE TO GUIDANCE TEMPERATURES. SEE NO STRONG NEED TO DEVIATE MUCH FROM GUIDANCE AT THIS POINT. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 9 PM EDT FOR LUCAS...WOOD...HANCOCK...SANDUSKY...SENECA...WYANDOT...OTTAWA... AND CRAWFORD COUNTIES. PA...NONE. && DJB
Hazardous weather outlook, Jun 13, 6:33 AM EDT, 15 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 633 AM EDT SUN JUN 13 2004 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-131232- ASHLAND OH-ASHTABULA INLAND OH-ASHTABULA LAKESHORE OH-CRAWFORD PA- CRAWFORD OH-CUYAHOGA OH-ERIE OH-GEAUGA OH-HANCOCK OH-HOLMES OH- HURON OH-KNOX OH-LAKE OH-LORAIN OH-LUCAS OH-MAHONING OH-MARION OH- MEDINA OH-MORROW OH-NORTHERN ERIE PA-OTTAWA OH-PORTAGE OH- RICHLAND OH-SANDUSKY OH-SENECA OH-SOUTHERN ERIE PA-STARK OH- SUMMIT OH-TRUMBULL OH-WAYNE OH-WOOD OH-WYANDOT OH- INCLUDING THE CITIES OF...AKRON...ASHLAND...ASHTABULA... BOWLING GREEN...BUCYRUS...CANTON...CHARDON...CLEVELAND...ELYRIA... ERIE...FINDLAY...FOSTORIA...FREMONT...JEFFERSON...LORAIN... MANSFIELD...MARION...MEADVILLE...MEDINA...MILLERSBURG... MOUNT GILEAD...MOUNT VERNON...NORWALK...PAINESVILLE...PORT CLINTON... RAVENNA...SANDUSKY...TIFFIN...TOLEDO...UPPER SANDUSKY...WARREN... WOOSTER AND YOUNGSTOWN 633 AM EDT SUN JUN 13 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTION OF NORTHERN OHIO AND A PORTION OF NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY THERE IS A SLIGHT CHANCE OF SEVERE THUNDERSTORMS TODAY AND TONIGHT. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
In the hours before
Local storm report, Jun 13, 8:07 PM EDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
807 PM EDT SUN JUN 13 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0740 PM HAIL 3 W BUCYRUS 40.80N 83.03W
06/13/2004 1.00 INCH CRAWFORD OH AMATEUR RADIO
PENNY TO QUARTER SIZE HAIL.
&&
FMKLocal storm report, Jun 13, 8:48 PM EDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
848 PM EDT SUN JUN 13 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0730 PM TSTM WND DMG NORWALK 41.24N 82.61W
06/13/2004 HURON OH LAW ENFORCEMENT
FOUR TO FIVE TREES DOWN.
&&
FMKLocal storm report, Jun 13, 8:48 PM EDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTION
NATIONAL WEATHER SERVICE CLEVELAND OH
848 PM EDT SUN JUN 13 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0830 PM TSTM WND DMG NORWALK 41.24N 82.61W
06/13/2004 HURON OH LAW ENFORCEMENT
FOUR TO FIVE TREES DOWN.
&&
FMKLocal storm report, Jun 13, 8:59 PM EDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
859 PM EDT SUN JUN 13 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0850 PM TSTM WND DMG 3 W VERMILION 41.41N 82.38W
06/13/2004 ERIE OH AMATEUR RADIO
FOUR TO FIVE TREES DWON.
&&
FMKLocal storm report, Jun 13, 9:10 PM EDT, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
910 PM EDT SUN JUN 13 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0815 PM TSTM WND DMG UPPER SANDUSKY 40.83N 83.28W
06/13/2004 WYANDOT OH LAW ENFORCEMENT
ONE TREE DOWN AND ONE LARGE LIMB DOWN.
&&
FMKThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 8:01 PM EDT | Severe Thunderstorm Warning | CLE | Wyandot | 59 min |
| Jun 13, 8:05 PM EDT | Severe Thunderstorm Warning | CLE | Richland | 55 min |
| Jun 13, 8:17 PM EDT | Severe Thunderstorm Warning | CLE | Huron | 58 min |
| Jun 13, 8:19 PM EDT | Tornado Warning | CLE | Richland | 41 min |
| Jun 13, 8:21 PM EDT | Special Marine Warning | CLE | 114 min | |
| Jun 13, 8:21 PM EDT | Special Marine Warning | CLE | 114 min | |
| Jun 13, 8:39 PM EDT | Severe Thunderstorm Warning | CLE | Ashland, Lorain | 66 min |
| Jun 13, 8:41 PM EDT | Severe Thunderstorm Warning | CLE | Erie | 34 min |
| Jun 13, 8:54 PM EDT | Tornado Warning | CLE | Ashland | 51 min |
| Jun 13, 9:03 PM EDT | Severe Thunderstorm Warning | CLE | Cuyahoga, Medina | 57 min |
| Jun 13, 9:12 PM EDT | Severe Thunderstorm Warning | CLE | Richland | 63 min |
| Jun 13, 9:16 PM EDT | Flash Flood Warning | CLE | Ashland, Crawford, Richland | 4 hr |
| Jun 13, 9:27 PM EDT | Severe Thunderstorm Warning | CLE | Wayne | 63 min |
| Jun 13, 10:40 PM EDT | Severe Thunderstorm Warning | CLE | Holmes, Wayne | 65 min |
| Jun 13, 11:06 PM EDT | Severe Thunderstorm Warning | CLE | Knox | 54 min |
| Jun 14, 2:50 PM EDT | Special Marine Warning | CLE | 115 min | |
| Jun 14, 2:50 PM EDT | Special Marine Warning | CLE | 115 min | |
| Jun 14, 2:50 PM EDT | Special Marine Warning | CLE | 115 min | |
| Jun 14, 3:01 PM EDT | Severe Thunderstorm Warning | CLE | Lucas, Wood | 74 min |
| Jun 14, 3:24 PM EDT | Severe Thunderstorm Warning | CLE | Hancock | 66 min |
| Jun 14, 3:42 PM EDT | Severe Thunderstorm Warning | CLE | Ottawa, Sandusky | 63 min |
| Jun 14, 3:48 PM EDT | Severe Thunderstorm Warning | CLE | Seneca | 57 min |
| Jun 14, 4:00 PM EDT | Severe Thunderstorm Warning | CLE | Wyandot | 60 min |
| Jun 14, 4:23 PM EDT | Severe Thunderstorm Warning | CLE | Crawford, Erie, Huron, Marion | 67 min |
| Jun 14, 4:38 PM EDT | Special Marine Warning | CLE | 2 hr | |
| Jun 14, 4:38 PM EDT | Special Marine Warning | CLE | 2 hr | |
| Jun 14, 4:51 PM EDT | Severe Thunderstorm Warning | CLE | Richland | 54 min |
| Jun 14, 4:57 PM EDT | Severe Thunderstorm Warning | CLE | Lorain | 63 min |
| Jun 14, 4:59 PM EDT | Severe Thunderstorm Warning | CLE | Ashland | 61 min |
| Jun 14, 5:11 PM EDT | Severe Thunderstorm Warning | CLE | Morrow | 64 min |
| Jun 14, 5:16 PM EDT | Severe Thunderstorm Warning | CLE | Medina | 59 min |
| Jun 14, 5:20 PM EDT | Severe Thunderstorm Warning | CLE | Cuyahoga | 55 min |
| Jun 14, 5:33 PM EDT | Severe Thunderstorm Warning | CLE | Wayne | 42 min |
| Jun 14, 5:40 PM EDT | Severe Thunderstorm Warning | CLE | Geauga, Lake | 65 min |
| Jun 14, 5:42 PM EDT | Severe Thunderstorm Warning | CLE | Summit | 63 min |
| Jun 14, 5:47 PM EDT | Severe Thunderstorm Warning | CLE | Knox | 58 min |
| Jun 14, 5:50 PM EDT | Severe Thunderstorm Warning | CLE | Portage | 55 min |
| Jun 14, 5:59 PM EDT | Severe Thunderstorm Warning | CLE | Ashtabula | 61 min |
| Jun 14, 6:04 PM EDT | Special Marine Warning | CLE | 86 min | |
| Jun 14, 6:04 PM EDT | Severe Thunderstorm Warning | CLE | Holmes | 56 min |
| Jun 14, 6:16 PM EDT | Severe Thunderstorm Warning | CLE | Trumbull | 59 min |
| Jun 14, 6:23 PM EDT | Severe Thunderstorm Warning | CLE | Stark | 67 min |
| Jun 14, 6:25 PM EDT | Severe Thunderstorm Warning | CLE | Mahoning | 50 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.